Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Wakefield, VA

September 8, 201125 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Sep 8, 2011, 12:00 AM EDT for 25 counties in Virginia. It was in force for 91 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2011, 12:00 AM EDT (04:00 UTC)
Expired
Sep 8, 2011, 1:31 AM EDT
In force
91 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None
All 25 counties

Caroline County, VA, Charles City County, VA, City of Colonial Heights, VA, City of Franklin, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, City of Williamsburg, VA, Essex County, VA, Gloucester County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, Lancaster County, VA, Middlesex County, VA, New Kent County, VA, Prince George County, VA, Richmond County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 12:15 AM EDTFLASH FLOOD1 Se Timberly Heights, VASWAMP COVERING BAXTER ROAD WITH 2 FEET OF WATER
Sep 8, 12:59 AM EDTFLASH FLOOD1 Nnw Osborn Landing, VACREEK OUT OF ITS BANKS AND FLOODING MT PLEASANT ROAD WITH 1 TO 2 FT OF WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WGUS51 KAKQ 080400
FFWAKQ
VAC033-036-057-073-085-087-095-097-101-103-119-127-149-159-175-181-
183-193-199-570-620-670-730-760-830-080700-
/O.NEW.KAKQ.FF.W.0006.110908T0400Z-110908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1200 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
  EASTERN CITY OF RICHMOND IN CENTRAL VIRGINIA...
  SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  EASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN LANCASTER COUNTY IN EASTERN VIRGINIA...
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
  SOUTHEASTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
  EASTERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
  PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  CITY OF FRANKLIN IN SOUTHEAST VIRGINIA...
  EXTREME NORTHWESTERN GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
  EXTREME NORTHWESTERN CITY OF WILLIAMSBURG IN SOUTHEAST VIRGINIA...
  JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  SURRY COUNTY IN SOUTHEAST VIRGINIA...
  EASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
  EXTREME NORTHWESTERN YORK COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 300 AM EDT

* AT 1152 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING IN NUMEROUS SPOTS THROUGHOUT THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

&& LAT...LON 3822 7695 3818 7687 3816 7660 3804 7651
      3798 7663 3788 7654 3699 7685 3656 7695
      3656 7729 3728 7740 3732 7727 3738 7724
      3735 7729 3740 7730 3738 7739 3753 7751
      3817 7710 3816 7707 3827 7704 3828 7698

$$

SCALORA
2 follow-up statements
964 
WGUS71 KAKQ 080409
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1209 AM EDT THU SEP 8 2011

VAC033-036-057-073-085-087-095-097-101-103-119-127-149-159-175-181-
183-193-199-570-620-670-730-760-830-080700-
/O.CON.KAKQ.FF.W.0006.000000T0000Z-110908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-KING WILLIAM VA-SUSSEX VA-
CITY OF COLONIAL HEIGHTS VA-CITY OF FRANKLIN VA-CITY OF PETERSBURG VA-
CITY OF RICHMOND VA-CITY OF WILLIAMSBURG VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CAROLINE VA-CHARLES CITY VA-RICHMOND VA-
CITY OF HOPEWELL VA-ESSEX VA-WESTMORELAND VA-LANCASTER VA-
GLOUCESTER VA-JAMES CITY VA-YORK VA-MIDDLESEX VA-SURRY VA-
1209 AM EDT THU SEP 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
SURRY...MIDDLESEX...YORK...JAMES CITY...GLOUCESTER...LANCASTER...
WESTMORELAND...ESSEX...CITY OF HOPEWELL...RICHMOND...CHARLES CITY...
SOUTHEASTERN CAROLINE...SOUTHEASTERN HANOVER...HENRICO...KING AND
QUEEN...CITY OF WILLIAMSBURG...NORTHEASTERN CITY OF RICHMOND...CITY
OF PETERSBURG...CITY OF FRANKLIN...CITY OF COLONIAL HEIGHTS...
SUSSEX...KING WILLIAM...SOUTHAMPTON...PRINCE GEORGE AND NEW KENT
COUNTIES...

AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWTOWN...
WHITE STONE...WESTMORELAND STATE PARK...WEST POINT...WEEMS...
WARSAW...WALKERTON...URBANNA...TUNSTALL...TAPPAHANNOCK...
TALLEYSVILLE...STUDLEY...STEVENSVILLE...SHARPS...SHACKLEFORDS...
SANDSTON...SALUDA...SAINT STEPHENS CHURCH...ROXBURY...ROBLEY...
RICHMOND INTERNATIONAL AIRPORT...POTOMAC MILLS...NEWLAND...NEW
KENT...MOUNTCASTLE...MORATTICO...MONTROSS...MONTAGUE...MOLLUSK...
MILLERS TAVERN...MECHANICSVILLE...MATTAPONI...MANQUIN...MANGOHICK...
LORETTO...LOCUST HILL...LITTLE PLYMOUTH...LEEDSTOWN...LAUREL...
LANCASTER...LAKESIDE...KINSALE...KING WILLIAM...KING AND QUEEN
COURTHOUSE...KILMARNOCK...JAMAICA...IRVINGTON...I 295 EXIT 28...
HIGHLAND SPRINGS...HAYNESVILLE...HARTFIELD...HANOVER AIRPORT...
HANOVER...HAGUE...GREYS POINT...GLENNS...GLEN ALLEN...FARNHAM...
ELMONT...EAST HIGHLAND PARK...DUNNSVILLE...DOWNTOWN RICHMOND...
COLONIAL DOWNS...COLONIAL BEACH...CHURCH VIEW...CHRISTCHURCH...
CHAMPLAIN...CENTRAL GARAGE...CENTER CROSS...BRAYS FORK...BOTTOMS
BRIDGE...BEULAHVILLE...BELLE ISLE STATE PARK...BEAZLEY...
BARHAMSVILLE...AYLETT...ATLEE...ASHLAND AND ASHCAKE

LAT...LON 3805 7653 3797 7663 3761 7628 3748 7646
      3727 7635 3710 7641 3722 7659 3699 7686
      3655 7693 3655 7735 3667 7750 3686 7746
      3688 7761 3700 7740 3728 7743 3738 7724
      3761 7761 3798 7706 3808 7715 3827 7698

$$

JM
433 
WGUS71 KAKQ 080531
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
131 AM EDT THU SEP 8 2011

VAC033-036-057-073-085-087-095-097-101-103-119-127-149-159-175-181-
183-193-199-570-620-670-730-760-830-080540-
/O.CAN.KAKQ.FF.W.0006.000000T0000Z-110908T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-KING WILLIAM VA-SUSSEX VA-
CITY OF COLONIAL HEIGHTS VA-CITY OF FRANKLIN VA-CITY OF PETERSBURG VA-
CITY OF RICHMOND VA-CITY OF WILLIAMSBURG VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CAROLINE VA-CHARLES CITY VA-RICHMOND VA-
CITY OF HOPEWELL VA-ESSEX VA-WESTMORELAND VA-LANCASTER VA-
GLOUCESTER VA-JAMES CITY VA-YORK VA-MIDDLESEX VA-SURRY VA-
131 AM EDT THU SEP 8 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SURRY...
MIDDLESEX...YORK...JAMES CITY...GLOUCESTER...LANCASTER...
WESTMORELAND...ESSEX...CITY OF HOPEWELL...RICHMOND...CHARLES CITY...
EAST CENTRAL CAROLINE...SOUTHEASTERN HANOVER...HENRICO...KING AND
QUEEN...CITY OF WILLIAMSBURG...NORTHEASTERN CITY OF RICHMOND...CITY
OF PETERSBURG...CITY OF FRANKLIN...CITY OF COLONIAL HEIGHTS...
SUSSEX...KING WILLIAM...SOUTHAMPTON...PRINCE GEORGE AND NEW KENT
COUNTIES...

ADDITIONAL LIGHT TO MODERATE RAIN WILL FALL OVER PARTS OF THE AREA 
THROUGH 3 AM. HOWEVER...ANY ADDITIONAL RAIN IS NOT EXPECTED TO CAUSE 
FLASH FLOODING.

LAT...LON 3805 7653 3797 7663 3761 7628 3748 7646
      3727 7635 3710 7641 3722 7659 3699 7686
      3655 7693 3655 7735 3667 7750 3686 7746
      3688 7761 3700 7740 3728 7743 3738 7724
      3761 7761 3798 7706 3808 7715 3827 7698

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 11:34 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 7, 11:34 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1134 PM EDT WED SEP 7 2011

.SYNOPSIS...
LOW PRESSURE REMAINS STATIONARY OVER THE OHIO VALLEY TONIGHT...
THEN DRIFTS SLOWLY WEST THURSDAY AND FRIDAY. THE TRAILING FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY ACROSS VIRGINIA THURSDAY. HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND. HURRICANE KATIA
WILL RECURVE WELL EAST OF THE MID-ATLANTIC COAST THURSDAY NIGHT
THEN TRACK NORTHEAST AND AWAY FROM THE AREA FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW PRESSURE CONTINUES TO SPIN OFF TO THE WEST WITH A WARM CONVEYOR
BELT PUMPING MOISTURE INTO THE MID-ATLANTIC REGION. AREAS OF HEAVY
RAIN CONTINUE THIS EVENING AS STRONG LOW-LEVEL MOISTURE CONVERGENCE
ACTS ALONG A COMPLEX FRONTAL SYSTEM IN AN ALREADY VERY MOIST
ENVIRONMENT. FLOODING HAS ALREADY BEEN REPORTED AND A FLASH FLOOD
WARNING CONTINUES ATTM ACROSS AND EAST OF THE I-95 CORRIDOR. THE
AREAL COVERAGE OF RAIN WILL SLOWLY DIMINISH OVERNIGHT...THOUGH THE
CHANCE FOR RAIN WILL PERSIST...ESPECIALLY OVER NORTHERN AND
EASTERN PARTS OF THE FA. LOWS TONIGHT WILL RANGE FROM THE MID 60S
TO LOW 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
MODELS CONT TO AGREE THAT THE UPPER LOW SLOWLY RETROGRADES INTO
IN/IL BY FRIDAY. HRCN KATIA MAKES A HUGE CURVE ALONG 70W ON THURS
THEN GETS KICKED NE WELL OFF THE NEW ENGLAND COAST FRIDAY WITH NO
IMPACTS TO THE CWA.

SENSIBLE WX WISE...S-SW FLOW ALOFT ALONG WITH A LINGERING SFC BNDRY
OVER VA WILL SUPPORT A CHANCE OF ADDITIONAL CONVECTION ON THURS...AND
TO A LESSER DEGREE ON FRIDAY. HAVE TRENDED THE GRIDS WITH THE HIGHEST
POPS ACROSS THE NRN CNTYS AND IN THE AFTRN/EVE WITH LWR POPS AT NITE.
RTHR WRM / HUMID GIVEN TRPLCL AIRMASS IN PLACE. HIGHS BOTH DAYS M-U80S.
LOWS 65-70. H5 RIDGE BLDS INTO RGN SAT. DRY WITH HIGHS IN THE M80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
QUASI-ZONAL FLOW IS EXPECTED TO PREVAIL LATE THIS WEEKEND INTO THE
MIDDLE OF NEXT WEEK AROUND THE BASE OF A BROAD TROUGH OVER EASTERN
CANADA. PRECIPITATION CHANCES SHOULD BE MINIMAL IN SUCH A PATTERN
AND TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES
WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE LOW TO MID 60S.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...CLUSTERS OF TSTMS WERE MOVING NORTHWARD ACRS CENTRAL VA
EARLY WEDNESDAY EVNG. THEREFORE EXTENDED A TEMPO GROUP FOR TSTMS AT
RIC. STRATUS AND SOME FOG WILL LIKELY REDEVELOP ACROSS THE AREA BY
EARLY THURSDAY MORNING DUE TO A SATURATED BOUNDARY LAYER. FOR NOW
MAINLY WENT MVFR. SHOWERS AND A FEW TSTMS WILL CONTINUE THURSDAY
WITH THE BEST CHANCES FOR PCPN AT SBY.

MORNING STRATUS WILL AGAIN BE PSBL FRI MRNG. CHANCES FOR PCPN
CONTINUE INTO FRI AS UPPER LOW IS SLOW TO RETROGRADE W. HIGH
PRESSURE BUILDS IN FOR THE WEEKEND...CREATING VFR CONDS.

&&

.MARINE...
AN SCA WAS ISSUED EARLIER FOR A DECENT SSE SURGE THAT WAS
POORLY HANDLED BY NUMERICAL MODEL GUIDANCE. THIS SURGE SHOULD
SUBSIDE THIS EVENING. OTHERWISE...THERE WERE NO CHANGES TO THE OTHER
SCA FLAGS ASSOCIATED WITH SWELL FROM HURRICANE KATIA. KATIA IS
EXPECTED TO PASS WELL OFF THE COAST THURSDAY MORNING THROUGH FRIDAY
MORNING AS A MINIMAL HURRICANE. THURSDAY INTO THURSDAY NIGHT...SEAS
ARE EXPECTED TO REACH 8-10FT BEYOND 5-10 NM...WITH A POTENTIAL OF UP
TO 10-12 FT NEAR 20 NM. NEARSHORE WAVES ARE EXPECTED TO REMAIN BELOW
8 FT...SO A HIGH SURF ADVISORY SHOULD NOT BE NECESSARY. THE WESTERN
EDGE OF THE TROPICAL SYSTEM HAS BECOME RATHER RAGGED PER LATEST
SATELLITE ANALYSIS...SO WIND SPEEDS SHOULD BE AOB 15 KT OUT OF THE
NE AS IT PASSES WELL OFF THE COAST. MUCH MORE BENIGN CONDITIONS ARE
EXPECTED BY THE WEEKEND.

A HIGH RIP CURRENT THREAT IS EXPECTED TO CONTINUE THROUGH AT LEAST
FRIDAY WITH INCREASED OFFSHORE SEAS AND LONG PERIOD SWELL OF 13-16
SEC.

TIDES/COASTAL FLOODING...
A DECENT SOUTHERLY SURGE OVER THE CHESAPEAKE BAY TODAY IS EXPECTED TO
SUBSIDE OVERNIGHT. GIVEN THIS...TIDAL DEPARTURES ARE EXPECTED TO
BE NEAR 1.5 FT ABOVE NORMAL OVER THE CENTRAL CHESAPEAKE BAY DURING
HIGH TIDE CYCLE TONIGHT. CBOFS GUIDANCE FORECASTS TIDAL LEVELS
AROUND MINOR STAGE FOR CAMBRIDGE AND LEWISETTA. THIS IS ABOVE THE
MDL GUIDANCE...BUT NUMERICAL MODEL WIND FORECASTS DID NOT
REPRESENT THE SOUTHERLY SURGE OVER THE BAY VERY WELL...SO TO ERR
ON THE SIDE OF CAUTION A COASTAL FLOOD ADVISORY HAS BEEN ISSUED
FOR THE LOWER MD EASTERN SHORE COUNTIES ADJACENT TO THE BAY AND
FOR NORTHUMBERLAND COUNTY VA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ634.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MAS
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...LSA
MARINE...AJZ
Hazardous weather outlook, Sep 7, 10:24 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1024 PM EDT WED SEP 7 2011

MDZ024-NCZ012>016-030>032-VAZ048-049-060>076-078>097-090230-
INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
1024 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN AND
POSSIBLE FLASH FLOODING TO AREAS EAST OF THE I95 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ017-102-VAZ098>100-090230-
MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1024 PM EDT WED SEP 7 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ077-090230-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-
1024 PM EDT WED SEP 7 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS BRINGING LOCALLY HEAVY RAIN WILL AGAIN
BE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-090230-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1024 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-090230-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1024 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-090230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
1024 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 7, 11:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1124 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      1 SSW CITY POINT HOPEWE 37.31N  77.28W
09/07/2011                   CITY OF HOPEWELL   VA   911 CALL CENTER

            RED CROSS HELPING FAMILY WHOS APARTMENT IS FLOODED

&&

EVENT NUMBER AKQ1100178

LALEXAND
Local storm report, Sep 7, 11:26 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1126 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      1 W FIVE FORKS          37.28N  77.31W
09/07/2011                   CITY OF HOPEWELL   VA   911 CALL CENTER

&&

EVENT NUMBER AKQ1100179

LALEXAND
Local storm report, Sep 7, 11:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1134 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     FLASH FLOOD      1 SSE FIVE LAKES SUBDIV 37.50N  77.17W
09/07/2011                   NEW KENT           VA   EMERGENCY MNGR

            EVACUATIONS MAY BE NECESSARY IN LOW LYING AREAS ALONG
            PORTIONS OF RTE 60 BETWEEN 106 AND BOTTOMS BRIDGE

&&

EVENT NUMBER AKQ1100180

LALEXAND
Local storm report, Sep 7, 11:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1137 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      BARNETTS                37.37N  77.16W
09/07/2011                   CHARLES CITY       VA   911 CALL CENTER

            ROAD IMPASSABLE DUE TO HIGH WATER...ALSO OTHER
            LOCATIONS IN THE COUNTY

&&

EVENT NUMBER AKQ1100181

LALEXAND
Local storm report, Sep 7, 11:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1153 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      1 WSW LAZY OAK CORNER   37.11N  76.92W
09/07/2011                   SURRY              VA   LAW ENFORCEMENT

            BLACKWATER SWAMP COMING OVER THE ROAD

&&

EVENT NUMBER AKQ1100182

LALEXAND
Local storm report, Sep 7, 11:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1155 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     FLASH FLOOD      1 SE CARSLEY            37.09N  76.99W
09/07/2011                   SURRY              VA   LAW ENFORCEMENT

            PORTIONS OF CARSLEY IMPASSABLE DUE TO HIGH WATER

&&

EVENT NUMBER AKQ1100183

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:48 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 6 more72 min
Sep 7, 9:59 PM EDTFlash Flood WarningAKQCaroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 12 more2 hr
Sep 7, 10:36 PM EDTAreal Flood AdvisoryAKQSouthampton84 min
Sep 8, 2:27 AM EDTAreal Flood AdvisoryAKQAccomack3 hr
Sep 8, 5:52 AM EDTSpecial Weather StatementAKQCharles City, New Kent53 min
Sep 8, 7:34 AM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more86 min
Sep 8, 1:09 PM EDTSpecial Weather StatementAKQKing William51 min
Sep 8, 1:20 PM EDTAreal Flood AdvisoryAKQCaroline, Hanover, King and Queen, King William4 hr
Sep 8, 2:04 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth56 min
Sep 8, 2:20 PM EDTSpecial Weather StatementAKQCaroline55 min
Sep 8, 2:35 PM EDTSpecial Weather StatementAKQMiddlesex55 min
Sep 8, 3:27 PM EDTSpecial Weather StatementAKQHenrico, City of Colonial Heights, City of Hopewell, City of Petersburg63 min
Sep 8, 3:33 PM EDTSpecial Weather StatementAKQPrince George, Southampton, Surry, Sussex, City of Franklin57 min
Sep 8, 4:02 PM EDTCoastal Flood StatementAKQAccomack5 hr
Sep 8, 4:48 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Essex, Hanover, Henrico, King and Queen and 5 more2 hr
Sep 8, 6:58 PM EDTAreal Flood AdvisoryAKQCaroline, Essex, Westmoreland2 hr
Sep 8, 7:41 PM EDTFlash Flood WarningAKQEssex, Northumberland, Richmond, Westmoreland3 hr
Sep 8, 7:54 PM EDTFlash Flood WarningAKQCaroline, Chesterfield, Goochland, Hanover, Henrico, Louisa and 2 more3 hr

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.